Does Viagra Cause Hearing Loss?

Does Viagra cause hearing loss? I don’t know. But there maybe be come cause for concern.

According to a study published in the medical journal Laryngoscope, some doctors are concerned about the impact of Viagra – and is cousins Cialis and Levitra – on hearing.

The article reports that 47 suspected cases of rapid hearing loss have been linked to Viagra, as well as similar drugs like Cialis and Levitra. Is this just the tip of the iceberg? It may be. A stunning 223 other reported cases in the U.S. were excluded from the study because they did not have enough details. The article concludes:

    There is increasing evidence that PDE-5 inhibitors may induce sensorineural hearing loss via plausible physiological mechanisms. There needs to be more awareness of this disabling side effect among healthcare professionals responsible for prescribing this drug.
    The average age of those affected was 57.


Arguably, the risk is still relatively low and I don’t think this study confirms that Viagra causes hearing loss. Moreover, some may not care and think hearing loss risk is a fair trade off. The important thing is to make users aware of the potential risk.